MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PROPONENT DR; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION PROPONENT DR; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number L201
Medical Device Problem Codes Premature Discharge of Battery (1057); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Syncope/Fainting (4411)
Date of Event 01/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient implanted with this pacemaker experienced a syncopal event.When the device was checked, a red warning screen was displayed on the programmer, indicating the device had reverted to safety mode operation.The device had only been implanted for about four years; premature battery depletion was suspected, and the device was not able to be reprogrammed.The patient was admitted to the hospital as pauses in pacing were observed on the electrocardiogram.The device was explanted and replaced the following day.No additional adverse patient effects were reported.The explanted device was expected to be returned for analysis.
 
Additional Manufacturer Narrative
The product is expected to be returned for analysis.This report will be updated upon return and completion of analysis.
 
Additional Manufacturer Narrative
The product is expected to be returned for analysis.This report will be updated upon return and completion of analysis.Upon receipt at our post market quality assurance laboratory, this device was thoroughly inspected and analyzed.Interrogation of the device confirmed it was operating in safety mode and that bradycardia therapy remained available.Detailed review of the device memory found multiple areas were corrupted.Engineers determined that this device was demonstrating behavior consistent with a high internal cell impedance within the battery.The high internal impedance put this device at risk of experiencing transient voltage decreases (and associated resets) during periods of high-power consumption.When battery voltage drops below a minimum threshold, a system reset is performed.If three system resets occur within a 48-hour period, the device is designed to immediately enter safety mode operation to maintain back-up pacing with pre-defined, non-programmable settings.
 
Event or Problem Description

Brand Name
PROPONENT DR
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key16253486
Report Number2124215-2023-03341
Device Sequence Number12130771
Product Code LWP
UDI-Device Identifier00802526559044
UDI-Public00802526559044
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
N970003/S167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/03/2018
Device Model NumberL201
Device Catalogue NumberL201
Device Lot Number743329
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2023
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date01/27/2023
Supplement Report FDA Received Date07/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age81 YR
Patient SexFemale